Find Information About:

Drugs & Supplements

Get information and reviews on prescription drugs, over-the-counter medications, vitamins, and supplements. Search by name or medical condition.

Pill Identifier

Pill Identifier

Having trouble identifying your pills?

Enter the shape, color, or imprint of your prescription or OTC drug. Our pill identification tool will display pictures that you can compare to your pill.

Get Started

My Medicine

Save your medicine, check interactions, sign up for FDA alerts, create family profiles and more.

Get Started

WebMD Health Experts and Community

Talk to health experts and other people like you in WebMD's Communities. It's a safe forum where you can create or participate in support groups and discussions about health topics that interest you.

  • Second Opinion

    Second Opinion

    Read expert perspectives on popular health topics.

  • Community


    Connect with people like you, and get expert guidance on living a healthy life.

Got a health question? Get answers provided by leading organizations, doctors, and experts.

Get Answers

Sign up to receive WebMD's award-winning content delivered to your inbox.

Sign Up


All communities will be placed in read-only mode (you will be able to see and search for posts but not start or reply to discussions) as we conduct maintenance. We will make another announcement when posting is re-opened. Thank you for your continued support and patience, and if you have any further questions, please email

Yours in health,
WebMD Community Management

Hairfall due to excess Vitamin A
Ash_Saxon posted:
I am a 20 year old male. I had moderate acne during my late teens and tried several cosmetic solutions to no avail. Last year, I visited a derm who prescribed topical Clindamycin gel and Aquasol vitamin A tablets. Now, since January '13 I have noticed a marked increase in hair loss. The condition progressively worsened. I visited the derm again who just suggested me to keep my hair clean and short. Finally, about 2 months ago I was prescribed B complex with Zinc capsules and Xtraglo tablets. I noticed no change. About a fortnight ago, I came across an article stating the effects of overdosing Vitamin A. Since then I have stopped taking my Vit A supplements. So is it the excess Vit A that caused the hair loss? Is it reversible? If so, how? Kindly help me as this has been a huge mental tension for the past 10 months or so.
whimpect responded:
Hello Ash_Saxon,

Actually there can be numerous reasons why people lose hair especially men. And yes, even an excess in VItamin A can cause hair loss (source: )

Try to stop taking Vit.A and switch for other meds to treat your acne. The effects are reversible and in no time you can have your hair back. However, if there are no results then there could be other causes of your hair loss. Among the most common balding conditions in men is MBP or male pattern baldness caused by underlying hormonal issues. It can be treated, as well, with medications like finasteride. You may check this link to get more info:

But before trying any meds make sure to confirm your condition with a doctor to ensure that you are targeting the right problem with the right meds.
Ash_Saxon replied to whimpect's response:
Thanks for your reply Whimpect. I'd like to mention that early baldness is not common in my family, my grandpa still has considerable hair left, so I hope that the genetic aspect is not contributing to my hair loss. Also, it has been about 20 days since I discontinued my Vit. A tabs and I am noticing reduction in hair fall although it could be a placebo. Perhaps I should go for a hormonal test to see if all this is due to some imbalance.

Thanks again.

Featuring Experts

Mohiba K Tareen, MD is a board certified dermatologist who has an innovative practice in Roseville, Minnesota. Tareen Dermatology ( www.TareenDermato...More

Helpful Tips

Cure/Help for Perioral Dermatitis
I have had Perioral Dermatitis since Feb 13, 2014. For four months I have been going crazy trying to manage it and make it go away. I've ... More
Was this Helpful?
0 of 0 found this helpful

Related Drug Reviews

  • Drug Name User Reviews

Report Problems With Your Medications to the FDA

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.